MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH TEAR-DROP HANDLE, RATCHETING; MISC ORTHO SURGICAL INSTR

MEDOS INTERNATIONAL SàRL CH TEAR-DROP HANDLE, RATCHETING; MISC ORTHO SURGICAL INSTR
Model Number 299704140
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, it was found that the tear drop handle was unable to be attached to an unknown inserter.The issue was discovered preoperatively.The spino-pelvic fusion was completed on (b)(6) 2021 using a replacement device.There was no surgical delay.This report is for one (1) tear-drop handle, ratcheting.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d9: updated.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: a review of the receiving inspection (ri) for ratcheting modular handle, str was conducted identifying that lot number gb111529 was released in a single batch.¿ batch1: lot qty of (b)(4) units were released on 18 jun 2018 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The product was returned to us customer quality (cq) for evaluation.The us cq team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that tear-drop handle, ratcheting no visual issues were identified.The dimensional inspection was not performed due to alleged complaint condition.Functional test cannot be performed since the device was returned by itself; the alleged condition cannot be confirmed since functional test cannot be performed.The observed condition of tear-drop handle, ratcheting in the device was not consistent with the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed for tear-drop handle, ratcheting.While no definitive root cause could be determined, there is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? the following drawing reflecting the current and manufacture revision was reviewed: - expedium verse ratcheting modular palm handle assembly.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TEAR-DROP HANDLE, RATCHETING
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key12287963
Report Number1526439-2021-01634
Device Sequence Number11722436
Product Code LXH
UDI-Device Identifier10705034467290
UDI-Public10705034467290
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number299704140
Device Catalogue Number299704140
Device Lot NumberGB111529
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2021
Initial Date Received by Manufacturer 07/09/2021
Supplement Date Received by Manufacturer08/31/2021
09/28/2021
Initial Report FDA Received Date08/06/2021
Supplement Report FDA Received Date09/28/2021
09/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN INSERTION INSTRUMENTS; UNKNOWN INSERTION INSTRUMENTS.